Hail, Harney
- When
- July 2, 4:19 PM MST to 5:28 PM MST
- Where
- Harney County, Hines
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 43.567, -119.083
Numerous Reports of Hail Near Burns Oregon.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS BOI wrote it up.
Numerous Reports of Hail Near Burns Oregon.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boise, ID wrote its last area forecast discussion before the first event at Jul 2, 1:45 PM MST, 2 hours 34 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BOISE ID 245 PM MDT SUN JUL 2 2006 .SHORT TERM...SHORT WAVE MOVING NORTHEAST OVER AREA SHOWS UP WELL ON WATER VAPOR IMAGERY. EXPECT FAIRLY BROAD AREA OF THUNDERSTORMS TO MOVE OVER THE AREA THIS EVENING. THERE IS THE POSSIBILITY OF HAIL AND GUSTY WINDS JUST LIKE YESTERDAY THOUGH RISK OF SEVERE STORMS IS SMALL. UPPER RIDGE LOOKS LIKE IT WILL BUILD OVER AREA BEHIND THIS WEAK SHORT WAVE WITH EVEN WARMER TEMPERATURES IN STORE FOR MONDAY AND TUESDAY. WHILE EXTENT OF THUNDERSTORMS SHOULD BE LESS MONDAY AND TUESDAY THAN THIS EVENING...CANNOT DISCOUNT THEIR PRESENCE SO LEAVING ISOLATED THUNDER FOR EACH DAY. .LONG TERM...TUESDAY NIGHT THROUGH SUNDAY...WITH UPPER RIDGE AXIS PUSHING EAST OF THE ROCKIES...THE INTERMOUNTAIN WEST REMAINS IN SOUTHERLY FLOW THROUGH THURSDAY. MODELS PICK UP ON A FEATURE MOVING OUT OF THE DESERT SOUTHWEST FOR WED/THU. WITH EARLY SEASON MONSOONAL MOISTURE STILL IN PLACE THIS FEATURE HAS THE POTENTIAL TO PUT DOWN SOME GOOD RAIN AMOUNTS...ESPECIALLY OVER THE MOUNTAINS. AS A RESULT OF EXTRA CLOUD COVER AND PRECIP HAVE PULLED BACK ON HIGH TEMPS IN EASTERN ZONES WED/THUR. NEXT FEATURE WILL BE SHORTWAVE TROUGH SWINGING INTO THE PACIFIC NORTHWEST LATE THU/FRI. WHILE STILL SOME MODEL DISAGREEMENT ON TIMING OF THIS SYSTEM...THERE IS BETTER AGREEMENT ON ITS FORECAST PATH. LOOKS LIKE MAIN ENERGY WILL REMAIN TO THE NORTH OF CWA. AS FOR TIMING HAVE TRENDED TOWARD LESS AMPLIFIED GFS MODEL...WHICH BETTER FITS CLIMATOLOGY. THERE WILL BE SLIGHT RIDGING ON SATURDAY AHEAD OF ANOTHER SHORTWAVE WITH DRIER AIR ADVECTING INTO THE REGION BEGINNING FRIDAY NIGHT. THIS DRIER AIR WILL HELP TO LIMIT THE CHANCE OF THUNDERSTORMS...HOWEVER WITH LINGERING MOISTURE OVER THEN CENTRAL MOUNTAINS HAVE KEPT SLIGHT CHANCE POPS THERE FOR SATURDAY AFTERNOON. AS THE SHORTWAVE STARTS TO PUSH THROUGH THE REGION ON SUNDAY EVENING THERE WILL ONCE AGAIN BE A CHANCE OF THUNDERSTORMS...ESPECIALLY IN THE HIGHER ELEVATIONS AND THE MAGIC VALLEY. TEMPERATURES OVER THE WEEKEND WILL BE AROUND CLIMATOLOGY. && .AVIATION...VFR CONDITIONS. SCATTERED THUNDERSTORMS OVER THE HIGHER ELEVATIONS AND ISOLATED THUNDERSTORMS IN THE VALLEYS. BASES WILL REMAIN AROUND 14K FEET MSL WITH TOPS FROM 30K-45K FEET MSL THROUGH THIS EVENING. ALSO OUTFLOW FROM THUNDERSTORMS THIS EVENING WILL REACH 30-40MPH. VFR CONDITIONS WITH ISOLATED TO WIDELY SCATTERED SHOWERS AND THUNDERSTORMS TONIGHT. && .BOI WATCHES/WARNINGS/ADVISORIES... ID...NONE. OR...NONE. && WEATHER.GOV/BOISE SHORT TERM...PRF LONG TERM...DF/DG AVIATION.....DG
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BOISE ID 546 AM MDT SUN JUL 2 2006 IDZ011>016-028>030-ORZ061>064-031200- WEST CENTRAL MOUNTAINS-LOWER TREASURE VALLEY ID-BOISE MOUNTAINS- UPPER TREASURE VALLEY-SOUTHWEST HIGHLANDS-WESTERN MAGIC VALLEY- CAMAS PRAIRIE-OWYHEE MOUNTAINS-SOUTHERN TWIN FALLS COUNTY- HARNEY COUNTY-BAKER COUNTY-MALHEUR COUNTY- LOWER TREASURE VALLEY OR- 446 AM PDT SUN JUL 2 2006 /546 AM MDT SUN JUL 2 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL IDAHO...SOUTHWEST IDAHO...WEST CENTRAL IDAHO...NORTHEAST OREGON AND SOUTHEAST OREGON. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The Boise radar (KCBX), 230 km away, was scanning. The volume nearest the first event began at 23:20 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oregon in 2006Every state in 2006This day in weather historyWarnings in Oregon, July 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5525079.